MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coils (packing coil) confirmed that the embolization coil was detached, and the pusher assembly was not returned for evaluation.Based on the return condition, the root cause of the reported unintentional detachment could not be determined.Evaluation revealed offset coil winds along the length of the embolization coil.This damage is likely incidental to the reported complaint and the root cause could not be determined.Further evaluation also revealed unknown residue on the embolization coil.This damage is incidental to the reported complaint and may have occurred during handling of the device.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a bypass graft using a pod packing coil (packing coil), ruby coils, a lantern delivery microcatheter (lantern), and a guide catheter.During the procedure, the physician successfully placed four ruby coils in the target vessel.While advancing a packing coil in the coronary graft, the packing coil unintentionally detached.A balloon was advanced through the guide catheter and inflated to pin the detached packing coil against the wall of the guide catheter.The guide catheter was then retracted under fluoroscopy with the balloon inflated and the packing coil was removed.It was reported that the hospital technician may have kinked the packing coil pusher assembly while advancing.An angiogram was then performed and confirmed that the vessel was successfully embolized.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22047085
Report Number3005168196-2025-00171
Device Sequence Number12981892
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public00814548017662
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Catalogue NumberRBYPODJ45
Device Lot NumberF82310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale